| Catalog Number |
VCP219H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Impaired Healing (2378); Blister (4537)
| Date of Event |
10/15/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2023 and suture was used for intradermal continuous suturing of the incision skin.Post-op, the patient had a wound healing issues.About 5 days after the surgery, the patient reported blister-like protrusions at the incision.The blister was punctured by the doctor and disinfection treatment was given.The patient is currently stable.No subsequent adverse event report was received.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 g/m.H6 component code: g07002 device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: after investigation, the patient was a female with unknown specific age who underwent cesarean section in hospital on (b)(6) 2023.The surgeon used vcp219h for intradermal continuous suturing of the incision skin during the surgery.The intraoperative sewing operation was smooth.About 5 days after the surgery, the doctor found blister-like protrusion on the incision skin.The doctor gave the patient blister punctured and disinfection treatment.The patient was in stable condition currently.No subsequent adverse event report was received.It should be 1 suture (of an unknown lot) used on the patient, with possible lots of sgmehh, scmaal, sbmjqb, thanks.The following information was requested but unavailable: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.What was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? were any pre-op cleansing procedures or products changed recently? if yes, please describe.Does the patient have a known allergic history to any medical devices, food and/or medication? was allergy testing performed? if so, please describe with results.Are there any photos available? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? if applicable, will product be returned? if so, please provide the return date and tracking information.Additional information: d4, h4 - the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch sgmehh mfg date: june/10/2022, exp date: may/31/2027.Batch scmaal mfg date: mar/1/2022, exp date: feb/28/2027.Batch sbmjqb mfg date: feb/16/2022, exp date: jan/31/2027.In addition, a review of the batch manufacturing records for the possible batch numbers scmaal and sbmjqb was conducted and the batches met all finished goods release criteria.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that it was received one unopened sample that pertain to product code vcp219h, lot scmaal.In order to evaluate the condition of the returned sample, the packet was examined for visual defects: appearance, color package, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured) and none was observed.The packet was opened, and the swage and attachment area were noted to be as expected.During the visual inspection, the sutures were correctly placed on the winding former.Suture was dispensed without problem and examined along of the strand and no anomalies or damaged on suture surface could be observed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.In addition, a review of the batch manufacturing records for the possible batch numbers scmaal, sbmjqb and sgmehh was conducted and the batches met all finished goods release criteria.